MAUDE Adverse Event Report: HOLOGIC, INC MYOSURE; HYSTEROSCOPE (AND ACCESSORIES)

HOLOGIC, INC MYOSURE; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 50-501XL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 07/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported and a definitive root cause for the reported event could not be determined.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
A patient underwent a ms procedure on (b)(6) 2022 to remove retained products of conception upper left uterine cavity and left uterine side wall.During the surgery, the ms blade continued to run, even though the doctor has stopped the foot pedal.The nurse stated there was good vision through out the ms procedure, and that the doctor had then advised to stop using the myosure, and to use the resectoscope.The nurse noticed when using resectoscope, in conjunction with aquilex, that the fluid deficit was going up fast- and then had alerted doctor.The doctor went back and had noticed there was a perforation, immediately commenced laparoscopic procedure.They think the perforation is due to the ms malfunction.¨physician reported the following: retrospective documentation of discussion taken between the patient and the physician: the hologic myosure had an intermittent fault which resulted in pulsatile activity of the device´s piston for about 3 seconds.The device therefore worked intermittently and it was difficult to achieve a constant flow through of saline optimizing visibility.The products of conception were readily identified in the lower left uterine cavity and these were in part resected with the myosure.However, because of the intermittent nature of the vision, which made it difficult to resect, i elected to change to a storz resectoscope.Around this time it was apparent that there was a perforation of the uterus, most likely in the lower left uterine cavity.The exact time of this was difficult to determine but as all resection prior to that had been carried out under direct vision, it is surmised that the perforation happened with the myosure "cold", therefore there was immediate conversion to laparoscopy.There was extensive free fluid in the peritoneal cavity with a defect on the left side of uterus and also overlying broad ligament peritoneum.The fundus and lower segment of the uterus were intact.The site of the curette was visible in the perforation described.At this stage there was very little blood loss and bipolar to any remaining bleeding points in the broad ligament was undertaken.J & j surgiflo and surgicel were then applied with closure of the broad ligament peritoneum over the defect.Perfect anatomical result.Post operative hemoglobin and crp were within normal limits.White cell count not elevated.A mirena device was inserted under direct laparoscopic vision and correctly lodged at apex of uterus and to the left side.Cystoscopy then done revealing brisk and active ureteric jet both sides.No other information is available.

Brand Name
MYOSURE
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose 20102
MDR Report Key15126564
Report Number1222780-2022-00199
Device Sequence Number6626035
Product Code HIH
UDI-Device Identifier15420045505094
UDI-Public(01)15420045505094(10)21F24RC(17)240608
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K142029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2024
Device Model Number50-501XL
Device Catalogue Number50-501XL
Device Lot Number21F24RC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexFemale